Alert archive / New York / Winter Weather Advisories in 2011
Winter Weather Advisory 4, NWS Buffalo, NY
NWS Buffalo, NY issued this winter weather advisory at Jan 18, 2011, 3:23 AM EST for 14 counties in New York. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2011, 3:23 AM EST (08:23 UTC)
- Expired
- Jan 18, 2011, 11:46 AM EST
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 99 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
442 WWUS41 KBUF 180823 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 323 AM EST TUE JAN 18 2011 NYZ001-002-010>012-019-085-181500- /O.NEW.KBUF.WW.Y.0004.110118T0823Z-110118T1500Z/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 323 AM EST TUE JAN 18 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER WEATHER ADVISORY FOR LIGHT FREEZING RAIN...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * LOCATIONS...ALL OF THE NIAGARA FRONTIER AND CHAUTAUQUA COUNTY. * TIMING...THROUGH MID MORNING. * PRECIPITATION TYPES...LIGHT FREEZING RAIN POSSIBLY MIXED WITH LIGHT SNOW OR SLEET AT TIMES. * ACCUMULATIONS...A TRACE TO A FEW HUNDREDTHS OF AN INCH OF ICE. * TEMPERATURES...UPPER 20S TO LOWER 30S THROUGH EARLY MORNING THEN RISING ABOVE FREEZING. * IMPACTS...ONLY A SMALL AMOUNT OF FREEZING RAIN CAN MAKE UNTREATED ROADS VERY SLIPPERY. ROADS THAT APPEAR JUST WET MAY IN FACT BE ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...SLEET...AND FREEZING RAIN. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ003-004-013-014-181630- /O.NEW.KBUF.WW.Y.0004.110118T0823Z-110118T1700Z/ MONROE-WAYNE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...GENESEO... CANANDAIGUA 323 AM EST TUE JAN 18 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER WEATHER ADVISORY FOR LIGHT FREEZING RAIN...WHICH IS IN EFFECT UNTIL NOON EST TODAY. * LOCATIONS...GENESEE VALLEY AND NORTHERN FINGER LAKES. * TIMING...THROUGH MIDDAY. * PRECIPITATION TYPES...LIGHT FREEZING RAIN POSSIBLY MIXED WITH LIGHT SNOW OR SLEET AT TIMES. * ACCUMULATIONS...A TRACE TO A FEW HUNDREDTHS OF AN INCH OF ICE. * TEMPERATURES...UPPER 20S TO LOWER 30S THROUGH THIS MORNING THEN RISING ABOVE FREEZING BY MIDDAY. * IMPACTS...ONLY A SMALL AMOUNT OF FREEZING RAIN CAN MAKE UNTREATED ROADS VERY SLIPPERY. ROADS THAT APPEAR JUST WET MAY IN FACT BE ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...SLEET...AND FREEZING RAIN. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ005>008-181630- /O.NEW.KBUF.WW.Y.0004.110118T1200Z-110118T2100Z/ NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN... LOWVILLE 323 AM EST TUE JAN 18 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER WEATHER ADVISORY FOR A WINTRY MIX...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON. * LOCATIONS...EASTERN LAKE ONTARIO REGION. * TIMING...DEVELOPING AROUND DAYBREAK AND CONTINUING THROUGH MID AFTERNOON. * PRECIPITATION TYPES...SNOW WILL DEVELOP THEN MIX WITH SLEET AND FREEZING RAIN AT TIMES FROM LATE MORNING THROUGH MID AFTERNOON. * ACCUMULATIONS...1 TO 2 INCHES OF SNOW POSSIBLE AND UP TO A TENTH OF AN INCH OF ICE ACCUMULATION IN SOME SPOTS. * TEMPERATURES...RISING THROUGH THE 20S THIS MORNING THEN RISING ABOVE FREEZING THIS AFTERNOON NEAR LAKE ONTARIO...HOVERING NEAR FREEZING FARTHER INLAND. * IMPACTS...ONLY A SMALL AMOUNT OF FREEZING RAIN CAN MAKE UNTREATED ROADS VERY SLIPPERY. ROADS THAT APPEAR JUST WET MAY IN FACT BE ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...SLEET...AND FREEZING RAIN. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ HITCHCOCK
3 follow-up statements
758 WWUS41 KBUF 181413 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 913 AM EST TUE JAN 18 2011 NYZ001-002-010>012-019-085-181515- /O.CAN.KBUF.WW.Y.0004.000000T0000Z-110118T1500Z/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 913 AM EST TUE JAN 18 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES HAVE WARMED ABOVE FREEZING FOR MOST LOCATIONS. THERE WILL STILL BE A CHANCE OF SNOW AT HIGHER ELEVATIONS. $$ NYZ003-004-013-014-181700- /O.CON.KBUF.WW.Y.0004.000000T0000Z-110118T1700Z/ MONROE-WAYNE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...GENESEO... CANANDAIGUA 913 AM EST TUE JAN 18 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. * LOCATIONS...GENESEE VALLEY AND NORTHERN FINGER LAKES. * TIMING...THROUGH MIDDAY. * PRECIPITATION TYPES...LIGHT FREEZING RAIN POSSIBLY MIXED WITH LIGHT SNOW OR SLEET AT TIMES. * ACCUMULATIONS...A TRACE TO A FEW HUNDREDTHS OF AN INCH OF ICE. * TEMPERATURES...UPPER 20S TO LOWER 30S THROUGH THIS MORNING THEN RISING ABOVE FREEZING BY MIDDAY. * IMPACTS...ONLY A SMALL AMOUNT OF FREEZING RAIN CAN MAKE UNTREATED ROADS VERY SLIPPERY. ROADS THAT APPEAR JUST WET MAY IN FACT BE ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...SLEET...AND FREEZING RAIN. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ005>008-182100- /O.CON.KBUF.WW.Y.0004.000000T0000Z-110118T2100Z/ NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN... LOWVILLE 913 AM EST TUE JAN 18 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * LOCATIONS...EASTERN LAKE ONTARIO REGION. * TIMING...DEVELOPING AROUND DAYBREAK AND CONTINUING THROUGH MID AFTERNOON. * PRECIPITATION TYPES...SNOW WILL DEVELOP THEN MIX WITH SLEET AND FREEZING RAIN AT TIMES FROM LATE MORNING THROUGH MID AFTERNOON. * ACCUMULATIONS...1 TO 2 INCHES OF SNOW POSSIBLE AND UP TO A TENTH OF AN INCH OF ICE ACCUMULATION IN SOME SPOTS. * TEMPERATURES...RISING THROUGH THE 20S THIS MORNING THEN RISING ABOVE FREEZING THIS AFTERNOON NEAR LAKE ONTARIO...HOVERING NEAR FREEZING FARTHER INLAND. * IMPACTS...ONLY A SMALL AMOUNT OF FREEZING RAIN CAN MAKE UNTREATED ROADS VERY SLIPPERY. ROADS THAT APPEAR JUST WET MAY IN FACT BE ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...SLEET...AND FREEZING RAIN. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$
415 WWUS41 KBUF 181517 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1017 AM EST TUE JAN 18 2011 NYZ003-004-013-014-181630- /O.CAN.KBUF.WW.Y.0004.000000T0000Z-110118T1700Z/ MONROE-WAYNE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...GENESEO... CANANDAIGUA 1017 AM EST TUE JAN 18 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES HAVE WARMED ABOVE THE FREEZING MARK AT MOST LOCATIONS. $$ NYZ005>008-182100- /O.CON.KBUF.WW.Y.0004.000000T0000Z-110118T2100Z/ NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN... LOWVILLE 1017 AM EST TUE JAN 18 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * LOCATIONS...EASTERN LAKE ONTARIO REGION. * TIMING...DEVELOPING AROUND DAYBREAK AND CONTINUING THROUGH MID AFTERNOON. * PRECIPITATION TYPES...SNOW WILL DEVELOP THEN MIX WITH SLEET AND FREEZING RAIN AT TIMES FROM LATE MORNING THROUGH MID AFTERNOON. * ACCUMULATIONS...1 TO 2 INCHES OF SNOW POSSIBLE AND UP TO A TENTH OF AN INCH OF ICE ACCUMULATION IN SOME SPOTS. * TEMPERATURES...RISING THROUGH THE 20S THIS MORNING THEN RISING ABOVE FREEZING THIS AFTERNOON NEAR LAKE ONTARIO...HOVERING NEAR FREEZING FARTHER INLAND. * IMPACTS...ONLY A SMALL AMOUNT OF FREEZING RAIN CAN MAKE UNTREATED ROADS VERY SLIPPERY. ROADS THAT APPEAR JUST WET MAY IN FACT BE ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...SLEET...AND FREEZING RAIN. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$
672 WWUS41 KBUF 181646 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1146 AM EST TUE JAN 18 2011 NYZ005>008-181800- /O.CAN.KBUF.WW.Y.0004.000000T0000Z-110118T2100Z/ NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN... LOWVILLE 1146 AM EST TUE JAN 18 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES WILL BE ABOVE THE FREEZING MARK FOR THE REMAINDER OF THE DAY. RADAR INDICATES THAT PRECIPITATION IS MOVING OUT OF THE AREA. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Jan 18, 3:12 AM EST, 11 minutes earlier.
Area forecast discussion, Jan 18, 3:12 AM EST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 312 AM EST TUE JAN 18 2011 .SYNOPSIS... HIGH PRESSURE THAT BROUGHT SOME SUNSHINE TO OUR REGION WILL SLIDE OFF THE NEW ENGLAND COAST TONIGHT. A COLD FRONT MOVING EAST FROM THE CENTRAL GREAT LAKES WILL APPROACH WESTERN NEW YORK LATE TUESDAY WHILE LOW PRESSURE MOVES NORTH UP THE MIDDLE ATLANTIC COAST. SOME OF THE MOISTURE ASSOCIATED WITH THESE TWO SYSTEMS BRING A THREAT FOR RAIN AND MIXED PRECIPITATION ON TUESDAY. COLDER WEATHER AND PERIODIC LAKE SNOWS WILL RETURN WEDNESDAY AND ON THROUGH THE REST OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 925 PM UPDATE...HIGH PRESSURE WILL SLIDE OFF THE NEW ENGLAND COAST TONIGHT. AS THE HIGH SHIFTS TO THE EAST...A COLD FRONT WILL APPROACH FROM THE CENTRAL GREAT LAKES. A WARMING SOUTHERLY FLOW BETWEEN THESE TWO SYSTEMS WILL ALLOW AREA TEMPERATURES TO MODERATE OVERNIGHT. IN TERMS OF PCPN...IT NOW LOOKS APPEARS THAT THE BULK OF THE CWA WILL REMAIN DRY TONIGHT. A 40 KNOT LOW LEVEL JET SURGING AHEAD OF THE APPROACHING COLD FRONT IS FORECAST TO STAY NORTH OF LAKE ONTARIO. AT THE SAME TIME...THE MOISTURE THAT IS ASSOCIATED WITH THE MIDDLE ATLANTIC COASTAL LOW IS EXPECTED TO REMAIN SOUTHEAST OF OUR AREA. THE NEAR SURFACE DEWPOINTS WILL REMAIN QUITE LOW THROUGH THE NIGHT AND PREDAWN MORNING HOURS...SO POPS WILL ALSO REMAIN LOW...IN THE SLIGHT CHANCE TO LOW CHANCE RANGE. PCPN TYPE WILL BECOME MORE OF AN ISSUE ACROSS THE EASTERN FINGER LAKES AND NORTH COUNTRY TUESDAY AS SOME OF THE MOISTURE FROM THE COASTAL LOW EXTENDS WEST INTO CENTRAL NEW YORK. THE LATEST MODEL TEMPERATURE PROFILES SUPPORT A MIX OF SNOW...SLEET AND FREEZING RAIN DURING THE MORNING BEFORE SURFACE TEMPERATURES WARM ABOVE FREEZING DURING THE AFTERNOON AND CHANGE THE MIXED FROZEN PCPN TO RAIN. THERE IS STILL SOME QUESTION AS TO THE AREAL EXTENT AND DURATION OF ANY FREEZING RAIN FOR THESE AREAS. THEREFORE...WILL HOLD OFF ON ANY WINTER WEATHER ADVISORIES FOR THE EASTERN FINGER LAKES AND NORTH COUNTRY. EXPECT MAINLY DRY CONDITIONS TO LINGER ACROSS WESTERN NEW YORK AND THE GENESEE VALLEY INTO TUESDAY MORNING. MOISTURE ADVECTING AHEAD OF THE APPROACHING COLD FRONT WILL BRING A CHANCE FOR MEASURABLE RAIN DURING THE AFTERNOON. THERE MAY BE A BRIEF PERIOD OF SNOW MIXED WITH SLEET OVER THE WESTERN SOUTHERN TIER VERY LATE TONIGHT...COLD AND DRIER AIR SHOULD KEEP PRECIP IN SOLID FORM WITH LITTLE CHANCE OF FREEZING RAIN. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... COLDER AIR WILL BE WORKING ITS WAY BACK ACROSS THE REGION WEDNESDAY ON THE BACK SIDE OF THE LOW WORKING OFF THE NEW ENGLAND COAST. DEEP MOISTURE AND CYCLONIC UPSLOPE SHOULD GIVE MOST AREAS A MINOR ACCUMULATING SNOWFALL DURING THE DAY WEDNESDAY. PROBABLY IN THE 1-3 INCH RANGE ALTHOUGH COULD BE A BUT HIGHER ALONG THE CHAUTAUQUA RIDGE. THE COLDER AIR INFILTRATING THE AREA FROM THE NORTHWEST WILL BRING STEADY OR SLOWLY FALLING TEMPERATURES. WEAK RIDGING BUILDS IN LATE WEDNESDAY NIGHT AND THURSDAY. STILL COULD SEE SOME LINGERING LAKE ACTIVITY SOUTHEAST OFF THE LAKES BUT ANYTHING ADDITIONAL DURING THIS TIME FRAME WILL BE LIMITED AS DRIER AIR GETS ENTRAINED. A DRY PERIOD THURSDAY WITH SOME SUNSHINE...BUT THEN CLOUDS WILL INCREASE AHEAD OF NEXT NORTH-SOUTH TROUGH APPROACHING FROM THE WEST. WILL MAINTAIN CHANCE FOR LIGHT SNOW DURING THE AFTERNOON IN THE WEST. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... MODELS IN DECENT AGREEMENT NOW DURING THIS PERIOD...WITH THE EXCEPTION OF SUNDAY. TEMPS WILL REMAIN WELL BELOW NORMAL DURING THIS COLDEST TIME OF THE YEAR AND THAT IS NOTABLE. THE TROUGH NOTED ABOVE WILL CROSS OUR AREA THURS NT AND FRI MORNING WITH SOME LIGHT SNOW BEFORE SLOWING AND ALLOWING A SFC LOW TO DEVELOP OVER THE MID ATLANTIC COAST WHICH WILL CAUSE MORE TROUBLE TO OUR EAST FRIDAY BUT AGAIN TOO FAR EAST TO BOTHER US MUCH. BUT...SHOT OF ARCTIC AIR WILL FOLLOW FRI AFTERNOON AND SATURDAY WITH A RIDGE BUILDING SOUTHWARD FROM ONTARIO. VERY LITTLE LK EFFECT THIS TIME...WITH ERIE MOSTLY FROZEN AND LITTLE FETCH OFF ONTARIO ON NORTHERLY FLOW. WILL CARRY CHC POPS FRI NT SE OF LK ONTARIO...AND ONLY 20 POPS FOR A DRY SAT/SAT NT. TEMPS WILL BE FRIGID THOUGH WITH 850 MB TEMPS OF -20C...LOOK FOR MAXES IN TEENS AND MINS ZERO OR BELOW FRI NT AND MAYBE SAT NT. MODELS DIVERGE A BIT ON SUNDAY...WITH GFS TAKING WEAK DISTURBANCE/CLIPPER THROUGH THE OHIO VALLEY AND WELL SOUTH OF US WITH HIGH PRESSURE REMAINING IN CONTROL. THIS WOULD RESULT IN DRY WX THROUGH SUNDAY AND MOST OF MONDAY WITH FRIGID TEMPS ON SUNDAY AND SLIGHT MODERATION MONDAY. ECMWF TAKES THE CLIPPER NORTH OF OUR REGION SUNDAY...THIS WOULD RESULT IN SOME SNOW SHOWER ACTIVITY IMMEDIATELY AHEAD AND ESPECIALLY BEHIND IT...ALTHOUGH RIDGING RETURNS FOR MONDAY. HPC SPLITS THE DIFFERENCE...SO FOR NOW WILL GO WITH CHC POPS SUNDAY AND DRY MONDAY. TEMPS STILL BELOW NORMAL BUT NOT QUITE AS HARSH. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... HIGH PRESSURE CENTERED OVER NORTHERN NEW YORK STATE WILL SLIDE OFF THE NEW ENGLAND COAST AND BRING MAINLY VFR CONDITIONS THROUGH A GOOD PART OF THE NIGHT. LOW LEVEL MOISTURE WILL INCREASE LATE TONIGHT AND TUESDAY AS A COASTAL LOW HEADS UP THE MIDDLE ATLANTIC COAST AND A COLD FRONT APPROACHES WESTERN NEW YORK LATE TUESDAY. THIS WILL CAUSE CIGS TO LOWER TO MVFR LATER ON TUESDAY. THE COASTAL LOW MOVING ALONG THE MIDDLE ATLANTIC COAST TO NEW ENGLAND AND THE COLD FRONT HANGING BACK ACROSS THE CENTRAL GREAT LAKES WILL CREATE AN AREA OF LOWER CHANCES OF PRECIP OVER OUR AREA FOR MONDAY NIGHT. WILL HAVE LOW CHANCE POPS OVER THE WESTERN SOUTHERN TIER FOR A MIX OF SNOW AND SLEET BETWEEN 09Z AND 12Z...BUT TOO LOW TO HAVE OTHER THAN VCSH IN THE TAFS. 00Z MODELS SHOW A FAIR BREAK IN THE CHANCE OF PRECIP DURING THE BULK OF TUESDAY ALTHOUGH CLOUDS WILL LOWER TO MVFR RANGE FOR THE AFTERNOON. THE COLD FRONT WILL BRING HIGHER LIKELIHOOD OF SNOW AFTER 00Z WED WITH MVFR VSBYS POSSIBLE AND LOWER MVFR CIGS 00Z TO 06Z. .OUTLOOK... TUESDAY NIGHT...AREAS OF MVFR/IFR WITH MIXED WINTRY PRECIPITATION CHANGING TO SNOW. WEDNESDAY THROUGH FRIDAY...MOSTLY MVFR IN SNOW SHOWERS. && .MARINE... HIGH PRESSURE OVER EASTERN NEW YORK STATE WILL MOVE OFF THE NEW ENGLAND COAST TONIGHT...WHILE A COLD FRONT MOVES ACROSS THE CENTRAL GREAT LAKES. INCREASING SOUTH TO SOUTHEAST WINDS BETWEEN THESE TWO SYSTEMS WILL LIKELY RESULT IN SMALL CRAFT ADVISORY CONDITIONS ALONG THE EASTERN NEARSHORES OF LAKE ONTARIO TONIGHT THROUGH TUESDAY MORNING. THE WINDS WILL TAPER OFF DURING THE AFTERNOON AS THE PRESSURE GRADIENT WEAKENS. EXPECT WINDS TO PICK UP AGAIN TUESDAY NIGHT AND WEDNESDAY AS LOW PRESSURE DEPARTS TO OUR NORTH AND EAST. SMALL CRAFT ADVISORIES MAY BE NEEDED BY THAT TIME. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EST THIS MORNING FOR LOZ045. && SYNOPSIS...TJP NEAR TERM...WCH SHORT TERM...TMA LONG TERM...SFM AVIATION...TJP/WCH MARINE...SFM/TJP
Hazardous weather outlook, Jan 17, 3:14 PM EST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BUFFALO NY 314 PM EST MON JAN 17 2011 NYZ001>008-010>014-019>021-085-181015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 314 PM EST MON JAN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LIGHT RAIN IS POSSIBLE TUESDAY. SOME PATCHY FREEZING RAIN IS POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN TIER DURING THE LATE MORNING AND EARLY AFTERNOON. ANY FREEZING RAIN AT ALL CAN ALWAYS CAUSE SLIPPERY TRAVEL ON UNTREATED SURFACES. EAST OF LAKE ONTARIO...A MIX OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE IN THE MORNING. A CHANGEOVER TO JUST RAIN IS EXPECTED DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-181015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 314 PM EST MON JAN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SFM
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:05 PM EST | Small Craft Advisory | BUF | 23 hr |
Nearby
Winter Weather Advisories in New York, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.